Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 186, NWS Topeka, KS

July 7, 2016Jackson County, Pottawatomie County, Shawnee County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jul 7, 2016, 3:51 AM CDT for Jackson County, Pottawatomie County, Shawnee County, Kansas. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2016, 3:51 AM CDT (08:51 UTC)
Expired
Jul 7, 2016, 4:30 AM CDT
In force
39 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jackson County, KS, Pottawatomie County, KS, Shawnee County, KS

The radar

The Topeka radar (KTWX), 66 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 4:05 AM CDTTSTM WND GST 791 S Mayetta, KSMEASURED BY KDOT SITE.
Jul 7, 4:13 AM CDTTSTM WND GST 501 Sw Mayetta, KSNO DAMAGE NOTICED.
Jul 7, 4:24 AM CDTTSTM WND GST 457 W Mayetta, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 1:37 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.9 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2437 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1750 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

992 
WUUS53 KTOP 070851
SVRTOP
KSC085-149-177-070930-
/O.NEW.KTOP.SV.W.0186.160707T0851Z-160707T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
351 AM CDT THU JUL 7 2016

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
  JACKSON COUNTY IN NORTHEASTERN KANSAS...
  EASTERN POTTAWATOMIE COUNTY IN NORTHEASTERN KANSAS...

* UNTIL 430 AM CDT

* AT 350 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EMMETT...
  MOVING SOUTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NORTHEASTERN TOPEKA...HOLTON...ST. MARYS...HOYT...MAYETTA...
  BELVUE...EMMETT...DENISON...WHITING...CIRCLEVILLE...DELIA...
  NETAWAKA...SOLDIER AND POTAWATOMI RESERVATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3963 9557 3942 9557 3942 9559 3908 9560
      3922 9619 3957 9605 3957 9579 3960 9579
TIME...MOT...LOC 0850Z 292DEG 48KT 3939 9607 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
780 
WWUS53 KTOP 070907
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
407 AM CDT THU JUL 7 2016

KSC085-149-177-070930-
/O.CON.KTOP.SV.W.0186.000000T0000Z-160707T0930Z/
SHAWNEE-JACKSON-POTTAWATOMIE-
407 AM CDT THU JUL 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTHERN SHAWNEE...JACKSON AND EASTERN POTTAWATOMIE COUNTIES...

AT 406 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR POTAWATOMI
RESERVATION...MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN TOPEKA...HOLTON...ST. MARYS...HOYT...MAYETTA...BELVUE...
EMMETT...DENISON...WHITING...CIRCLEVILLE...DELIA...NETAWAKA...
SOLDIER AND POTAWATOMI RESERVATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3963 9557 3942 9557 3942 9559 3908 9560
      3922 9619 3957 9605 3957 9579 3960 9579
TIME...MOT...LOC 0906Z 292DEG 48KT 3931 9580 

HAIL...0.75IN
WIND...60MPH
 
$$
895 
WWUS53 KTOP 070915
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
415 AM CDT THU JUL 7 2016

KSC085-149-177-070930-
/O.CON.KTOP.SV.W.0186.000000T0000Z-160707T0930Z/
SHAWNEE-JACKSON-POTTAWATOMIE-
415 AM CDT THU JUL 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR NORTHERN SHAWNEE...SOUTHERN JACKSON AND SOUTHEASTERN POTTAWATOMIE
COUNTIES...

AT 415 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOYT...MOVING
SOUTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN TOPEKA...ST. MARYS...HOYT...MAYETTA...BELVUE...EMMETT...
DENISON...DELIA AND POTAWATOMI RESERVATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3908 9560 3922 9619 3945 9591 3942 9559
TIME...MOT...LOC 0915Z 294DEG 41KT 3928 9578 

HAIL...0.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:31 AM CDT, 20 minutes earlier.

Area forecast discussion, Jul 7, 3:31 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Topeka KS
331 AM CDT THU JUL 7 2016

.SHORT TERM...(Today and Tonight)
Issued at 316 AM CDT THU JUL 7 2016

Once again the models have struggled to show where the MCS will
track with the ARW and NMM appearing to have some idea of the
location but 3 to 4 hours off on the timing. Water vapor imagery
shows a synoptic scale upper wave moving into the northern plains
while profiler hint at another MCV in eastern NEB. At the surface,
low pressure was analyzed over eastern CO and a meso high from
this morning's convection was noted over the mid MO river valley.

With the MCS tracking across northeast KS this morning, the forecast
is based on the expected outflow pushing into east central KS this
morning before retreating back to near the KS river. This boundary
could also be reinforced by the late afternoon be synoptic pressure
rises from the upper shortwave moving across the northern plains.
With this in mind, have highs in the lower 90s across northern KS
with mid to upper 90s over east central KS. There is a fair amount
of uncertainty in this temp forecast. With the models showing a poor
track record with the nocturnal convection, confidence in exactly
where the surface boundaries end up is low. As for the possible heat
and humidity, there is a concern that I may be a little high with
dewpoints this afternoon given the convection overturning the
airmass now. Heat indices could be around 105 along and south of the
KS river but think I'll wait to see where the outflow ends up to get
a better idea of where a heat advisory may be needed.

Precip chances through the afternoon are expected to be low but not
zero. Models strengthen the mid level EML with 700MB temps around
+17. This would be a substantial cap to a surface parcel. Have held
onto some 20 to 30 percent POPs because models bring the surface
trough into east central KS which may have enough convergence along
it for an isolated storm during the heat of the day. Overnight, the
low level jet is progged to be veered to the west southwest so
convergence along the boundary would appear to be minimal. So again
will only keep a small chance POP. But given the recent track record
of the models confidence in the forecast is below average.

.LONG TERM...(Friday through Wednesday)
Issued at 316 AM CDT THU JUL 7 2016

Friday into the weekend, have kept slight chance POPs south of I-70
for the day on Friday as a stationary boundary should stay set up
over southern KS.  Weak quasi-zonal to northwest flow will be set up
over the region, so as we head into the weekend, there may be some
very sublte shortwaves and that advect out of the Northern and
Central Rockies vicinity over the region and help provide additional
lift over weak surface convergence to spark a few showers and
possibly thunderstorms as a conditionally unstable atmosphere sets
back up over northeastern KS.  Very difficult at this time to
eliminate small chance POPs out of any time frame due to possible
convection developing in association with this boundary.  Most
precip would likely be all elevated and weak shear would limit
organization.  By the end of the weekend, weak ridging builds into
the region and late Sunday would probably be a time where precip
chances could be lowered in future updates at least looking ahead
right now.

Mean Westerlies will continue to reside to the north over the
northern tier of the CONUS.  By Monday, a deepening North Pac Low
digs into the Intermountain West and begins to impact the Central
Plains Monday night into Tuesday time frame as initial weak lead
shortwaves impact northeastern KS area.  This brings back a
reasonable increase in POPs, but still slight to chance only as
coverage isn't high confidence at this time.  Finally, another weak
cold front arrives day time frame Tuesday and as the previously
mentioned North Pac Low lifts into the Northern Plains and Central
Canada, a stationary boundary is left behind and probably gives
reasonable chances of off and on precip and some unorganized storms
through mid week and could finally exit the region by Thursday.
Continued WAA into this time frame should bring dewpoints back into
the upper 60s and lower 70s consistently with surface temps into the
low to perhaps mid 90s.  Heat indices will again likely rise into
the low 100s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1150 PM CDT WED JUL 6 2016

Confidence on convection remains low...too low for inclusion.
Thunderstorms to the northwest showing little propagation south
but some potential for this as well as isentropic upglide
development ahead of it remains.

&&

.TOP Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...Wolters
LONG TERM...Drake
AVIATION...65
Hazardous weather outlook, Jul 7, 3:48 AM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
348 AM CDT THU JUL 7 2016

KSZ008>012-020>024-026-034>040-054>056-058-059-080900-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
348 AM CDT THU JUL 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS MORNING MAINLY
ALONG AND NORTH OF INTERSTATE 70. A SEVERE THUNDERSTORM WATCH
REMAINS IN EFFECT FOR AREAS ALONG AND NORTH OF INTERSTATE 70 UNTIL
9AM. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE AND PRODUCE
MAINLY DAMAGING WINDS.

HEAT INDEX VALUES ARE FORECAST TO PEAK FROM 100 TO 106 THIS
AFTERNOON.

A FEW THUNDERSTORMS ARE POSSIBLE AGAIN LATE THIS AFTERNOON AND
EVENING MAINLY ALONG A SOUTH OF INTERSTATE 70 WITH DAMAGING WIND
GUSTS BEING THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHWESTERN PORTIONS OF THE
AREA ON FRIDAY EVENING WITH DAMAGING WIND GUSTS BEING THE MAIN
HAZARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

In the hours before

Special weather statement, Jul 7, 1:51 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
151 AM CDT THU JUL 7 2016

KSZ008-009-020-070715-
WASHINGTON-CLOUD-REPUBLIC-
151 AM CDT THU JUL 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHINGTON...SOUTHEASTERN
REPUBLIC AND NORTHERN CLOUD COUNTIES UNTIL 215 AM CDT...

AT 151 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR NARKA TO RANDALL. MOVEMENT WAS EAST AT 40
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CONCORDIA...WASHINGTON...CLYDE...HANOVER...JAMESTOWN...CUBA...
MORROWVILLE...HADDAM...AGENDA AND HOLLENBERG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTH CENTRAL KANSAS.

LAT...LON 4000 9681 3994 9681 3957 9731 3957 9737
      3955 9737 3954 9793 3959 9791 4000 9726
TIME...MOT...LOC 0651Z 289DEG 37KT 3995 9738 3963 9807
Local storm report, Jul 7, 2:19 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
219 AM CDT THU JUL 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 AM     TSTM WND GST     CONCORDIA AIRPORT       39.55N 97.65W
07/07/2016  M46 MPH          CLOUD              KS   ASOS

&&
Special weather statement, Jul 7, 2:22 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
222 AM CDT THU JUL 7 2016

KSZ008>010-020>022-070745-
RILEY-WASHINGTON-MARSHALL-CLAY-CLOUD-REPUBLIC-
222 AM CDT THU JUL 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLAY...WASHINGTON...
SOUTHEASTERN REPUBLIC...WESTERN MARSHALL...SOUTHEASTERN CLOUD AND
NORTHWESTERN RILEY COUNTIES UNTIL 245 AM CDT...

AT 221 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR HOLLENBERG TO NEAR AURORA. MOVEMENT WAS
EAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CONCORDIA...CLAY CENTER...MARYSVILLE...WASHINGTON...
BLUE RAPIDS...CLYDE...HANOVER...WATERVILLE...CLIFTON...
LINN...GREENLEAF...MORGANVILLE...BARNES...
MORROWVILLE...GREEN...PALMER...AGENDA...OKETO...AURORA AND VINING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTH CENTRAL AND NORTHEASTERN KANSAS.

LAT...LON 4000 9640 3983 9646 3931 9703 3943 9782
      4000 9702
TIME...MOT...LOC 0721Z 281DEG 44KT 3993 9699 3947 9749
Special weather statement, Jul 7, 2:43 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
243 AM CDT THU JUL 7 2016

KSZ009>011-020>023-070815-
RILEY-WASHINGTON-MARSHALL-CLAY-NEMAHA-POTTAWATOMIE-CLOUD-
243 AM CDT THU JUL 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR CLAY...SOUTHEASTERN WASHINGTON...
NORTHERN NEMAHA...MARSHALL...SOUTHEASTERN CLOUD...NORTHWESTERN RILEY
AND NORTHWESTERN POTTAWATOMIE COUNTIES UNTIL 315 AM CDT...

AT 243 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES EAST OF OKETO TO IDANA. MOVEMENT WAS
EAST AT 55 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CLAY CENTER...MARYSVILLE...SENECA...BLUE RAPIDS...RILEY...
FRANKFORT...HANOVER...WATERVILLE...CLIFTON...MILTONVALE...
CENTRALIA...LEONARDVILLE...LINN...AXTELL...GREENLEAF...OLSBURG...
BEATTIE...MORGANVILLE...BERN AND RANDOLPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTH CENTRAL AND NORTHEASTERN KANSAS.

LAT...LON 4000 9579 3996 9579 3923 9681 3937 9757
      4000 9678
TIME...MOT...LOC 0743Z 279DEG 48KT 3996 9647 3938 9728
Special weather statement, Jul 7, 3:17 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
317 AM CDT THU JUL 7 2016

KSZ010-011-021>023-034-036-070900-
RILEY-MARSHALL-OTTAWA-CLAY-NEMAHA-POTTAWATOMIE-GEARY-
317 AM CDT THU JUL 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GEARY...CLAY...
SOUTHERN NEMAHA...SOUTHERN MARSHALL...NORTHEASTERN OTTAWA...RILEY AND
POTTAWATOMIE COUNTIES UNTIL 400 AM CDT...

AT 316 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 5 MILES NORTH OF FRANKFORT TO NEAR OAK HILL.
MOVEMENT WAS SOUTHEAST AT 50 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MANHATTAN...WAMEGO...CLAY CENTER...BLUE RAPIDS...WESTMORELAND...
BLAINE...WAKEFIELD...RILEY...FRANKFORT...ONAGA...ST. GEORGE...
MILFORD...CENTRALIA...LEONARDVILLE...WETMORE...OLSBURG...BELVUE...
EMMETT...LOUISVILLE AND RANDOLPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTH CENTRAL AND NORTHEASTERN KANSAS.

LAT...LON 3968 9579 3957 9579 3957 9604 3925 9604
      3917 9639 3913 9696 3913 9725 3925 9750
      3957 9690 3957 9681 3961 9681 3984 9635
TIME...MOT...LOC 0816Z 294DEG 42KT 3978 9638 3927 9737

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 1:16 AM CDTSevere Thunderstorm WarningTOPRepublic44 min
Jul 7, 1:51 AM CDTSpecial Weather StatementTOPWashington24 min
Jul 7, 2:22 AM CDTSpecial Weather StatementTOPClay, Cloud, Marshall, Washington23 min
Jul 7, 2:43 AM CDTSpecial Weather StatementTOPClay, Marshall, Riley32 min
Jul 7, 2:57 AM CDTAreal Flood AdvisoryTOPCloud, Republic3 hr
Jul 7, 3:17 AM CDTSpecial Weather StatementTOPClay, Pottawatomie, Riley43 min
Jul 7, 3:21 AM CDTSevere Thunderstorm WarningTOPBrown24 min
Jul 7, 4:30 AM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson, Osage, Shawnee, Wabaunsee45 min
Jul 7, 4:59 AM CDTSevere Thunderstorm WarningTOPDouglas, Franklin, Osage61 min
Jul 7, 5:49 AM CDTSevere Thunderstorm WarningTOPAnderson26 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.